Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
45 Posts
Discussion Starter · #1 ·
I am normally IBS-D, but I take calcium and immodium to keep it in check. For that past 8 months or so, I have lost my voice 6 times. I am thinking that I am "developing" Acid Flux/GERD. Could GERD be caused by constipating myself from all the meds? (Since my digestive system is slower, stuff is backing up?). Also, I have a distended belly quite often. Could that also be caused from constipation?Thank you all for your help!
 

·
Registered
Joined
·
702 Posts
quote:Could GERD be caused by constipating myself from all the meds?
Calcium may suppress some of your stomach acid. In return, your stomach may be trying to produce even more acid. You may not even be properly digesting protein.
quote:I have a distended belly quite often
One of the functions of all that acid in the stomach is to kill many types of nasty bacteria. If you are indeed suppressing stomach acid with calcium, you could be setting yourself up for small intestine bacterial overgrowth, which could explain the distended belly.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top